Steroid-induced acne

This patient is on systemic corticosteroids for treatment of bronchial asthma. Steroid induced acne is a complication of systemic corticosteroids which is characterized by abrupt onset of mildly pruritic monomorphic papules or pustules mainly over the upper trunk. Comedones are absent. Topical retinoids are often used for treatment. Few cases may actually represent pityrosporum folliculitis and may respond to antifungals.

 Posted by Picasa

Follow Me

Bell Eapen

AI, machine learning & digital health consultant at SkinHelpDesk
Techie Dermatologist, Information Systems PhD, Supporter of Open-Source Software, Machine Learning and AI geek,loves cricket, Canadian wine and beer. [Resume]
Follow Me
About Bell Eapen 246 Articles
Techie Dermatologist, Information Systems PhD, Supporter of Open-Source Software, Machine Learning and AI geek, loves cricket, Canadian wine and beer. [Resume]

1 Comment

  1. Yes, any patient with acneform pruritic truncal lesions should be evaluated for Pityrosporum folliculitis by doing a KOH of the pustule.A 5-7 day course of ketoconazole works rather than topicals.

Leave a Reply

Your email address will not be published.


*


This site uses Akismet to reduce spam. Learn how your comment data is processed.